MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY CATHETER
Model Number L6IVL100030
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/26/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices referenced in this report were not returned to shockwave medical, inc.For investigation.Therefore, inspection of the device could not be performed.Based on the reported information, there was no ivl device malfunction.The physician believes that it was the steel core.018 wire that perforated the lv.The ivl device was used off label in an unapproved indication.Per the instructions for use (ifu), the device is only indicated for use in the peripheral vasculature, including the iliac, femoral, ilio-femoral, popliteal, infra-popliteal, and renal arteries.A review of the lot history records (lhrs) and test documentation did not show any issues with the manufacturing of the devices.The devices passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.2nd device used during procedure: cp-11575.Lot number: a221214a.Expiration date: 12/31/2024.Manufacturing date: 12/14/2022.3rd device used during procedure: cp-11576.Lot number: a221214a.Expiration date: 12/31/2024.Manufacturing date: 12/14/2022.
 
Event or Problem Description
It was reported that a patient underwent a mitral valvuloplasty procedure to treat mitral stenosis using three shockwave l6 peripheral intravascular lithotripsy catheters.The procedure was performed off-label and the physician was aware of it.The ivls were introduced into the patient via transseptal puncture.During the procedure and after 60 pulses were delivered, the patient's blood pressure dropped.The physician immediately realized that the 0.018" steel core wire perforated the left ventricle (lv).The patient was transferred to the operating room (or) for open-heart surgery to fix the perforation and then moved to the intensive care unit (icu).While in the icu, the patient started to bleed again and then subsequently expired.All three ivl devices functioned as intended and no malfunction was reported.

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY CATHETER
Common Device Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key17290260
Report Number3015053858-2023-00044
Device Sequence Number5523538
Product Code PPN
UDI-Device Identifier00195451000409
UDI-Public(01)00195451000409(17)241231(10)A221214A
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K221852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberL6IVL100030
Device Catalogue NumberL6IVL100030
Device Lot NumberA221214A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" STEELE CORE WIRE - ABBOTT VASCULAR
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale